LEARN, SHOP & CHAT ABOUT PLASTIC SURGERY, BEAUTY AND ANTI-AGING
Member Login






Ask-An-Expert  >   >  Suddenly can't ...


Ask-An-Expert

   
Default User Photo
bam10
,

 
Suddenly can't feel right lower lip & chin 9 days after chin implant..


Hello Dr. Blinski. I recently had a chin implant, neck lift, and liposuction done 9 days ago. Everything was going well, but I had some swelling. All of a sudden, my right cheek started getting an aching pain and then a little while later, my right lower lip and chin went completely numb! Is this normal? I am scared because I would think that numbness would happen right after surgery, not 9 days after! Will I ever regain feeling again? Thanks so much for your help.

Doctors/Professionals Only
Regular Users/Non-Professionals
  Notify me when a doctor/professional or regular member answers this question
  Notify me only when a doctor/professional answers this question
Doctor/Professional Answers (4)   

drclevens


Plastic surgeon
Melbourne, FL
United States
View My Professional Profile
  Numbness and Swelling After Chin Implant
May 30, 2012 7:51 AM

Numbness after chin augmentation or liposuction is not uncommon. The good news is that in the majority of cases, the sensation returns, but it may take several weeks or possibly months. If (more)
Is this answer helpful? 0        0
Login to Vote


drgrossman


Plastic surgeon
New York, NY
United States
View My Professional Profile
 
May 29, 2012 4:45 AM

See your surgeon ASAP. You may need a high doze of steroids to help the swelling resolved or find out what the cause may be. (more)
Is this answer helpful? 0        0
Login to Vote


docblinski


Plastic surgeon
Miami, FL
United States
View My Professional Profile
 
May 27, 2012 12:10 PM

Again fore over the Internet very hard to advise. You should ice the area and follow the advise you were given. I recommend you be seen on Tuesday first thing in the morning. (more)
Is this answer helpful? 0        0
Login to Vote


docblinski


Plastic surgeon
Miami, FL
United States
View My Professional Profile
 
May 27, 2012 11:35 AM

Please call your surgeon ASAP! Not very common. Must assume an issue like infection or dislodge of implant. Call now please. (more)
Is this answer helpful? 0        0
Login to Vote


Learn more about

Member Comments (1)

bam10
 
May 27, 2012 11:53 AM

Dr. Blinski,

I called and he said it could be due to swelling and to take ibuprofen. What do you think of this?



 



 

Welcome to the Ask An Expert section of our website! Our network of board certified physicians can answer any questions that you may have regarding plastic surgery, skin care, dermatology and other conditions. Popular topics include tummy tuck, liposuction, rhinoplasty, acne scars, facelift, breast augmentation and more. This frequently asked questions section is opened to everyone and you need to set up an account with Makemeheal before you can ask your own question. This service is absolutely free and is available to those who are interested in learning more about a particular cosmetic procedure, treatment or product.

Before asking a question, we recommend you to browse through our existing collection of questions and answers to ensure that the question you want to ask have not already been answered by our highly experienced experts. This will help you save time and get an answer more quickly. When asking a new question, we recommend you to be very detailed so that our experts could formulate a more precise & professional answer.

Of course, this service is not a substitute for a doctor visit or a consultation with a plastic surgeon or cosmetic dermatologist. The answer you will find here only serve as initial directions of thoughts and not as specific instructions. You should remember that it is utterly important to consult a skilled specialist prior to scheduling any type of treatment in order to get acquainted with possible contraindications. Only a one-on-one meeting will enable your cosmetic surgeon to properly evaluate your condition, conduct examinations and explain their results.